| Model Number |
470109 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: reported issue: patient had saline lock in place to left hand iv.When rn removes iv tubing to saline lock patient from the saline lock hub, the hub backflows with blood causing the blood to drip all over patient prior to rn clamping tubing with provided clip.Charge rn assists rn in changing saline lock to patient's iv hub.Upon inspection, it appears that the "hub stopper" inside the hub lock is turned to the side, resulting in possible compromise of the backflow mechanism causing a "free flow effect".
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.